MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV INTER 300CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV INTER 300CM ST; WIRE, GUIDE, CATHETER
Model Number 503658X
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the distal area of a.018¿ sv 300cm straight (st) peripheral steerable guidewire was frayed.Therefore, another guidewire was opened to continue the procedure.There was no reported patient injury.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 35261482 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer event ¿distal tip-wires-frayed/split/torn¿ could not be confirmed.Shipping/handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Do not use a guidewire that shows signs of damage.Damage will prevent the guidewire from performing with accurate torque response and control.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the distal area of a.018¿ sv 300cm straight (st) peripheral steerable guidewire was frayed.Therefore, another guidewire was opened to continue the procedure.There was no reported patient injury.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the distal area of a.018¿ sv 300cm straight (st) peripheral steerable guidewire was frayed.Therefore, another guidewire was opened to continue the procedure.There was no reported patient injury.A non-sterile guidewire ¿pgw.018 sv inter 300cm st¿ was received for analysis.The unit was thoroughly inspected observing the radiopaque distal coil wire was unraveled.The distal tip section was analyzed using a vision system to magnify the damaged area.The distal tip of the coil wire is separated from the core wire.However, the proximal end of the coil wire remains attached to the core wire.The unraveling of the coil wire resulted in the exposure of the guidewire core wire.Sem results presented evidence of plastic deformation and ductile dimples on the separated core wire.The failure reported by the customer ¿distal tip-wires ~ frayed/split/torn¿ was not confirmed as a frayed condition was not observed on the returned device.However, the separation of the distal tip of the coil wire led to its unraveling and exposure of the core wire.Plastic deformation and ductile dimples are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the wire was induced to a tensile force that exceeded its material yield strength prior to the separation.The exact cause of the observed condition cannot be conclusively determined.Procedural factors such as vessel characteristics or handling factors such as removing the wire from the dispenser by the distal tip may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Do not use a guidewire that shows signs of damage.Tip fractures have been reported in procedures involving total occlusions, highly tortuous vasculature, and small side branches.Do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.Gently introduce and advance the guidewire to prevent damaging the distal tip.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the distal area of a.018¿ sv 300cm straight (st) peripheral steerable guidewire was frayed.Therefore, another guidewire was opened to continue the procedure.There was no reported patient injury.The device is available for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.

Brand Name
PGW .018 SV INTER 300CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key12798907
Report Number1016427-2021-05378
Device Sequence Number12007509
Product Code DQX
UDI-Device Identifier10705032056083
UDI-Public10705032056083
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number503658X
Device Catalogue Number503658X
Device Lot Number35261482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer01/28/2022
03/21/2022
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date02/23/2022
03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown